Thunderstorm Wind, Randolph
- When
- June 18, 3:50 PM CST
- Where
- Randolph County, Sparta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.117, -89.700
Storm spotters reported large tree limbs and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 18, 3:30 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 PM CDT FRI JUN 18 2004 .DISCUSSION... CURRENTLY AND FOR TNGT...CDFNT MOVG THRU FA ATTM...AND WITH COMBO OF OLD MCV FM LAST NITE/S CONVECTION MOVG OVHD AND ABILITY OF AREAS AHD OF FNT TO DESTABILIZE DESITE CLDS FOR MUCH OF DAY...HAS LED TO EXPLOSIVE TSTM DVLPMT ERL THIS AFTN. CDFNT WL SWEEP THRU MUCH OF FA ERL THIS EVNG AND WL TAKE MUCH OF THE TSTM ACTIVITY WITH IT. FNT IS XPCTD TO SLOW DOWN SIGFNTLY AS IT PUSHES INTO ERN OZARKS...PERHAPS EVEN STALL...AND WL RETAIN SLGT CHCS ACRS EXTRM S THRU THE NGT. OTRW...CANADIAN HI PRES WL BLD IN BHND FNT AND CLR SKIES OUT AND BRING IN MUCH LWR DWPTS...WITH RDGS AS LOW AS THE 40S SEEN MOVG INTO CNTRL IA THIS AFTN. 12Z MDLS IN GOOD AGRMT THRU THE NXT 60HRS WITH LO AMPLITUDE FLO CONTG THRU THE NXT SEVEN DAYS. SLGTLY NWLY UPR FLO WL GIVE WAY TO A ZONAL PTRN BY LATE SUN...THEN BCMG NWLY AGAIN BY LATE NXT WK. WUD XPCT TO SEE A RTRN TO AN ACTIVE WX PTRN BY LATE SUN AND THIS WL CONT FOR MUCH OF NXT WK AS A SERIES OF WK S/WV MOV THRU AND A SERIES OF FNTL BDRYS EITHER MOV THRU...OR LINGER ARND. DIFFS BTWN ETA AND GFS ON TIMING OF SUN SYS...AND WENT A COMP BTWN THEM...SLOWING DOWN THE FASTER ETA MOVMT A BIT...OTRW DECENT HARMONY BTWN MDLS TO ACCEPT A CONSENSUS SOLN. FOR SAT AND SAT NGT...CANADIAN HI PRES WL BE IN FIRM CONTROL...WITH LO HUMIDITIES AND NO PCPN. N-NE SFC WNDS AND A CIRRUS VEIL WL LIMIT MIXING HGTS FM AN ALREADY COOLED H850-950 LYR...AND WL SEE ABT AS COOL A DRY DAY AS ONE CAN GET FOR LATE JUNE. SIDED WITH WRMR MAV MAX TEMPS ON SAT...GUIDANCE BLEND USED FOR SAT NGT. FOR SUN AND SUN NGT...MOISTURE/INSTABILITY STARTS TO RTRN IN FORCE ON SUN...BUT FORCING XPCTD TO HOLD OFF TIL LATE SUN AFTN...THEREFORE PUSHED BACK THE POP TIMING TIL THEN. MDLS INCRSGLY IN AGRMT ON MCS EVENT EITHER LATE SUN NGT OR ERL MON FOR FA...SO BUMPED POPS UP THOSE PDS. FOR THE EXTDD PD (MON THRU FRI)...MAINTAINED LO CHC POPS THRU MUCH OF THIS PD WITH A FNT INVOF FA AND GOING FCST ALREADY HAD THEM IN THERE. SEASONABLE TEMPS XPCTD. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...SVR TSTM WATCH IN EFFECT FOR PARTS OF SE MO TIL 9 PM. .IL...SVR TSTM WATCH IN EFFECT FOR SW IL TIL 9 PM. && TES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT FRI JUN 18 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 411 PM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS PARTS OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS AS A COLD FRONT INTERSECTS VERY UNSTABLE AIR. SOME STORMS MAY REACH SEVERE LIMITS... CONTAINING LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND POSSIBLY TORNADOES. SPECIFICALLY...THE THUNDERSTORM THREAT COVERS AN AREA ALONG AND SOUTHEAST OF A LINE FROM CARLINVILLE ILLINOIS TO ST LOUIS TO POTOSI MISSOURI TO CENTERVILLE MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF COLD FRONTS WILL EITHER MOVE THROUGH THE AREA OR REMAIN STATIONARY ACROSS THE AREA BEGINNING LATE SUNDAY AND WILL CONTINUE THROUGH THURSDAY. THIS WILL CREATE A STEADY THUNDERSTORM THREAT FOR MUCH OF NEXT WEEK AS THESE FRONTS INTERSECT MOIST AND UNSTABLE AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY THIS EVENING ACROSS SOUTHWEST ILLINOIS...SOUTHEAST MISSOURI AND THE ST LOUIS METROPOLITAN AREA. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 S NEW MELLE 38.68N 90.88W
06/18/2004 0.75 INCH ST. CHARLES MO PUBLIC
0235 PM HAIL POTOSI 37.94N 90.78W
06/18/2004 0.88 INCH WASHINGTON MO LAW ENFORCEMENT
0255 PM HAIL BONNE TERRE 37.92N 90.55W
06/18/2004 1.00 INCH ST. FRANCOIS MO TRAINED SPOTTER
0305 PM HAIL BONNE TERRE 37.92N 90.55W
06/18/2004 0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
LENNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 S NEW MELLE 38.68N 90.88W
06/18/2004 0.75 INCH ST. CHARLES MO PUBLIC
0235 PM HAIL POTOSI 37.94N 90.78W
06/18/2004 0.88 INCH WASHINGTON MO LAW ENFORCEMENT
0255 PM HAIL BONNE TERRE 37.92N 90.55W
06/18/2004 1.00 INCH ST. FRANCOIS MO TRAINED SPOTTER
0305 PM HAIL BONNE TERRE 37.92N 90.55W
06/18/2004 0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
LENNINGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT FRI JUN 18 2004 MOC007-019-027-051-055-071-073-113-135-139-151-163-219-190200- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-LINCOLN- MONITEAU-MONTGOMERY-OSAGE-PIKE-WARREN- 345 PM CDT FRI JUN 18 2004 ...SEVERE THUNDERSTORM WATCH #495 HAS BEEN CANCELLED FOR PARTS OF CENTRAL AND EAST CENTRAL MISSOURI... THE SEVERE WEATHER THREAT HAS ENDED ACROSS THE AREA...AND AS A RESULT...SEVERE THUNDERSTORM WATCH #495 HAS BEEN CANCELLED. SPECIFICALLY...THE FOLLOWING CITIES ARE NO LONGER UNDER A SEVERE THUNDERSTORM WATCH...COLUMBIA...JEFFERSON CITY...MEXICO...FULTON AND WASHINGTON. ILC005-013-027-051-061-083-117-119-121-133-135-157-163-189-MOC093- 099-123-179-183-186-187-189-221-510-190200- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-IRON-JEFFERSON- JERSEY IL-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONROE IL- MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL- ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON- WASHINGTON IL- 345 PM CDT FRI JUN 18 2004 ...SEVERE THUNDERSTORM WATCH #495 CONTINUES UNTIL 9 PM CDT... A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM CDT FOR THE ST LOUIS METRO AREA...SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THE FOLLOWING CITIES REMAIN IN THE WATCH...ST CHARLES...ST LOUIS... FARMINGTON...JERSEYVILLE...BELLEVILLE...SALEM AND CHESTER. A COLD FRONT IS INTERSECTING VERY UNSTABLE AIR AND AS A RESULT... THUNDERSTORMS HAVE RAPIDLY DEVELOPED THIS AFTERNOON. THESE STORMS WILL CONTINUE TO TRACK TO THE EAST AS THE COLD FRONT PUSHES THROUGH THE AREA EARLY THIS EVENING...AND THIS WILL END THE SEVERE THREAT FROM WEST TO EAST. SEVERE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH AND POSSIBLY TORNADOES. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD MEHLVILLE 38.50N 90.32W
06/18/2004 ST. LOUIS MO TRAINED SPOTTER
6 INCHES OF WATER ACROSS RINGER AND FODER STREET
&&
LENNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD MEHLVILLE 38.50N 90.32W
06/18/2004 ST. LOUIS MO TRAINED SPOTTER
6 INCHES OF WATER ACROSS RINGER AND FODER STREET
&&
LENNINGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 424 PM CDT FRI JUN 18 2004 ILC013-061-083-MOC099-183-189-510-182200- CALHOUN IL-GREENE IL-JEFFERSON-JERSEY IL-ST CHARLES-ST LOUIS- ST LOUIS CITY- 424 PM CDT FRI JUN 18 2004 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS... THE SEVERE WEATHER THREAT HAS ENDED ACROSS THE AREA...AND AS A RESULT SEVERE THUNDERSTORM WATCH #495 HAS BEEN CANCELLED. THE WATCH IS NO LONGER IN EFFECT FOR ST CHARLES...ST LOUIS... AND JEFFERSON COUNTIES IN MISSOURI ALONG WITH THE CITY OF ST LOUIS AND CALHOUN...GREENE...AND JERSEY COUNTIES IN ILLINOIS.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Storm spotters reported large tree limbs and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402792.